# SDR CA040727002

- Difficulty date: July 21, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Fokker F.28 MK 0100
- Engine: Rroyce TAY65015
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Case
- Part number: DK100
- Condition: Damaged
- Location: Acoustic Beacon
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) UNDERWATER ACOUSTIC BEACON DK100, S/N DJ6834, HAS BEEN ALTERED TO REPLACE BATTERY, BY DRILLING HOLES IN BATTERY COVER END CAP (TO RECEIVE A SPANNER WRENCH). THIS ALTERATION HAS UNDERMINED INTEGRITY OF BEACON.  REPLACEMENT BATTERY KITS SUPPLIED BY OEM ARE APPROVED FOR MODEL DK120 ONLY. MFG OF MODEL DK100, PROHIBITS REPLACEMENT OF BATTERIES IN FIELD, DOES NOT PROVIDE INSTRUCTIONS FOR FIELD REPLACEMENT, DK100 MODELS MUST BE RETURNED TO FACTORY FOR SERVICE (REF: MFG TECH MANUAL).  INFORMAL INVESTIGATION REVEALED; AMO WHO SERVICED PART DID NOT HAVE AUTHORITY NOR AN UP-TO-DATE CMM FOR PART.  UNDERWATER ACOUSTIC BEACON DK100, S/N DJ6834, WAS DECLARED UNSERVICEABLE AND IS HELD IN QUARANTINE.
